Skip to Content

Atenolol - Has anyone noticed leg pain and/or their face breaking out with this medicine?

Responses (2)

midwestma 27 Mar 2012

MamaVal27,

I was also on that medication, the leg pain became so unbearable I couldn't even walk, it woke me up at night, I swelled up all over, my face had red blotches all over, this all started after I took the second pill! Needless to say I stopped it immediately! Please call your doctor, these are not good signs, and they are severe allergic reactions to the med. I also tried the other one used for the same condition, and had all the same reactions. So word of caution be very careful if they change your med, I even talked to a nurse who told me " give it a a few more tries and the side effects should go away", """are you kidding me""" I phoned a pharmacist who said, STOP THIS MED NOW!! When in doubt don't trust the nurse or doctors office, I've been through this with other medications and have found and now trust the word of a Pharmacist because they are more up to date on new meds and old as well, they are better equipped to give you the correct information on the medications you are taking, Doctors prescribe these meds, and they really only know the very minimum of all the side effects. I wish you luck , and please have this med stopped as some of the side effects can be permanent . God Bless midwestma

MamaVal27 27 Mar 2012

Thanks, I called yesterday but my dr wont be in until today. Im definitely going to ask for a different med or something.

midwestma 28 Mar 2012

I am happy to hear that, I wish you luck, and hope the next med does not cause you so many problems, God Bless hon... keep me informed. I pray all turns out well for you.
Your friend midwestma

Anonymous 27 Mar 2012

I have taken atenolol for years & never had this problem, but everyone reacts differently to different drugs. This link I'm giving you below does say it can cause some ankel swelling, & you should report this to your doctor, but I wonder why are you taking it in the first place? ... Mary
https://www.drugs.com/atenolol.html

MamaVal27 27 Mar 2012

I take it because I have fast heart rate, and irregular rhythm

Anonymous 27 Mar 2012

That's why I take it too, ;lus I have a leaky mitral valve, but I have never had any reaction to it other than cold hands & feet, & that usually goes away after a time. good luck & let us know what your doctor says. My hubby takes it too for his heart problems... Mary

MamaVal27 27 Mar 2012

Ya I have leakage in mitral, tricuspid and pulmonic valve.

Anonymous 27 Mar 2012

Weel, check in with your heart doctor about the side effects, but they don't sound usual. do you have allergies ? They are sure a mess right now with the early Spring we are having here in the States... Mary

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions